Hi Owen Fonorow.....
How are you? I sure hope you can answer my questions. My cholesterol was 240 about 7 years ago. Twice I grew xanthalasmus under my eyes from cholesterol, and had them surgically removed. They were ugly. My doctor said I must get on a statin which I did. For about 5 years I was on Zocor 40 mg, and my cholesterol dropped to 165 with no side effects. Then I started having debilitating muscle pain, and I think it was the Zocor. I tried several other statins like Lipitor and Prevastatin and both kept my cholesterol low but I had severe leg pain. I could barely walk so I discontinued the statins and started looking for another remedy.
I have been on Heart Tech (3 heaping scoops) for one month. Just got my cholesterol results and I am 241. I don't want the xanthalasmus to grow back and I am seeing signs that they are. I am 52 years old, 135 lbs and eat pretty well. Wiill the heart tech work over time? If not I will have to go back on the Lipitor which I don't want to do. What is your advice?
In my opinion, the pain from taking the statins, especially at your age, is from low CoQ10. Statins not only block the production of cholesterol, they also block your body's production of CoQ10. Coq10 supplements would be wise at your age in any case, but I would start at about 600 mg daily! At least until you feel fine for a week, and then perhaps 300 mg daily (e.e., 150 mg twice daily w/meals fats). If you decide to go back on statins, If I were you, I would increase the CoQ10 to around 1200 mgs daily.
Assuming that you only require 9000 mg of vitamin C daily, (i.e., 3 scoops of HT), then your total cholesterol should normalize over time to around 180 mg/dl. That might require six to 18 months, as there are really no studies on these high amounts, and you may require even more than 9000 mg of vitamin C.
First, check this table/equation to determine the MINIMUM amount of vitamin C you require,
Dr. Johnwen actually recommends doubling the computed amount for therapeutic purposes.
And perhaps while you are waiting for the vitamin C to do its magic, you could might ask the doctor about reducing the dosage of the best statin for you (least amount of pain), i.e., to see if 10 mg of Zocor can keep the growths in check.
But don't forget about CoQ10! Here is a warning the Canadian's require in drug ads about the known effect of statins depleting CoQ10 (warnings that are not required in U.S. medical journals, thank you FDA).